Procardia for Raynauds???
I went to my podiatrist today as I have Morton's neuroma in my right foot. I also have Raynauds and that complicates the treatment for the neuroma. I've had several cortisone injections which helps for about 3 mos and then the pain is back. It's causing my big toe to drift outwards. He doesn't want to do surgery until March or April when the weather warms up. Says I could potentially lose the foot if it gets an infection due to my poor circulation.
Anyway he had my try Procardia 10mg 2x a day a few months ago. I hate it because it makes me very flushed, feel dizzy although it does improve the circulation to my feet/hands. I also take a blood pressure med and he said he wants me to try the Procardia again. My current job requires me to be on my feet almost constantly. He said I need to find another job or I'm at risk to lose this foot. I get rashes often and he also said I'm at risk for gangrene. I'm just so sick of dr's, medications, and feeling like a guinea pig.
Has anyone else taken this medication for Raynauds???
Hi Catlady; Procardia is a nifedipine and is one of the drugs most commonly prescribed for Raynaud's Syndrome. Procardia is among the calcium channel blockers often used for Raynaud's Syndrome. These drugs relax and open up small blood vessels in your hands and feet. They decrease the frequency and severity of attacks in about two-thirds of people with Raynaud's. These drugs can also help heal skin ulcers on your fingers or toes. Some of the names of these channel blockers are: nifedipine (Adalat, Procardia), amlodipine (Norvasc), diltiazem (Cardizem, Dilacor), felodipine (Plendil), nisoldipine (Sular) and isradipine (DynaCirc Cr).
Some doctors also prescribe Alpha blockers. These drugs counteract the actions of norepinephrine, a hormone that constricts blood vessels. Examples include prazosin (Minipress) and doxazosin (Cardura).
These are some of the common side effects from Procardia:
Dizziness - lightheadedness - giddiness - Flushing - heat sensation - Headache - Weakness - Nausea - heartburn - Muscle cramps - tremor - Peripheral edema (abnormal build-up of fluids in ankle and leg tissues) - Nervousness - mood changes - Palpitation - Dyspnea (Breathing discomfort or significant breathlessness) - cough - wheezing - Nasal congestion - sore throat.
If your doctor is telling you that you need to change jobs, is he willing to write you a letter to give to your employer explaining your condition and the dangers of remaining on your feet? In that letter, he should suggest some form of job accommodation for you - then maybe you won't have to quit your job.
I am so sorry that you are faced with this dilema, let me know how things are going!
Peace and Blessings